Question 11 out of 1 pointsA man is prescribed ciprofloxacin to treat a sexually transmitted infection. The nurse will instruct the patient toResponse Feedback:To maximize the therapeutic effects of the drug, the nurse should encourage the patient to complete the entire drug therapy as prescribed. The dosage of ciprofloxacin is not reduced gradually but taken in the same dosage throughout the treatment period, and there isno indication that it is necessary for the patient to take the drug only at home. The prescriber would be the only person who could change the form of the drug to be used, and subcutaneous injection is not an identified route of administration for ciprofloxacin.Question 21 out of 1 pointsA nurse is discussing with a 58-year-old male patient the causes of erectile dysfunction in men over 50 years of age. Which of the following will the nurse inform the patient is the primary physical cause of erectile dysfunction of men in this age group?Response Feedback:Vascular disease is the most common physical cause of erectile dysfunction. Atherosclerosis of the penile artery is the primary cause of erectile dysfunction in more than half of men over age 50. Men with diabetes are more prone to erectile dysfunction because of a combination of vascular disease and neuropathy. A decrease in testosterone levels is not a common cause of erectile dysfunction. Emotional stress is not a physical factor.Question 31 out of 1 pointsA 68-year-old man is being treated for benign prostatic hypertrophy (BPH) and begantreatment with finasteride (Proscar) 3 months ago. When planning the care of this patient, what desired outcome should the nurse prioritize?Response Feedback:The primary goal of treatment with finasteride is to facilitate complete bladder emptying, resulting in less urgency and decreased frequency ofvoiding. Urethral pain, sexual side effects, and hematuria are possible but less commonly associated with BPH. Consequently, outcomes relating to bladder emptying would be prioritized.Question 41 out of 1 pointsA 56-year-old woman will soon begin treatment of her overactive bladder with tolterodine (Detrol). What patient teaching should the nurse provide to this woman?Response Feedback:The anticholinergic effects of tolterodine can cause dry mouth; headaches are another common adverse effects. Tolterodine is not associated with alterations in cardiac function and it is not
contraindicated with hormone therapy. Hematuria is a pathological finding that would warrant follow up.Question 51 out of 1 pointsA male patient is trying to decide if he should use finasteride (Proscar) to treat benignprostatic hypertrophy (BPH). When providing information about the drug, the nurse will include which of the following as a risk associated with finasteride therapy?
You've reached the end of your free preview.
Want to read all 11 pages?
- Fall '17
- Alexis Colaizzi
- Pharmacology, Therapeutic effect, Adverse Effect